MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7081-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in (b)(6) but was reported by the u.S site.Related mfr numbers are : 3012307300-2019-06191, 3012307300-2019-06192.
 
Event or Problem Description
Information was received indicating that the cadd administration set leaked was found leaking during infusion.The leak was noticed from the stinging cap of the "y".There was no reported injury to the patient.
 
Additional Manufacturer Narrative
Returned device was received and leak testing was performed.No leaks were detected when testing the returned sample.No discrepancy was found with the returned product.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.
 
Additional Manufacturer Narrative
Two cadd administration sets - non flow stop samples were returned for analysis.One sample was too contaminated and was unable to be decontaminated in order to be analyzed and was disposed of.The other sample was able to be investigated.The sample was visually inspected at a distance of 12" to 16" under normal conditions of illumination.The sample was received cut from the tube connected to inj.Site to male luer.Leak testing on the sample received was performed using a syringe to look for unusual functions.No discrepancies were detected; test successfully passed.Per previous complaints a review of the manufacturing process was conducted by quality engineer in order to verify that there are no situations or practices that could create the event as described.During the manufacturing process, production personnel do a visual inspection before a process (assemble, bond, etc.) to ensure that the material is in perfect shape; also right after a work station, personnel redo an inspection in order to find any discrepancies.Quality takes a sample of 15 units at an interval of two (2) hours, prior to placing product in bag, in order to verify that parts are free of damage (scuffs, pinch marks, etc.), cracks, crazing, cuts, or other workmanship defects that can affect assembly function or appearance.The cause of the issue cannot be determined since the complaint was not confirmed due to the fact that the sample was successfully tested and no discrepancies as the reported was found.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9292723
Report Number3012307300-2019-06193
Device Sequence Number14031086
Product Code FPA
UDI-Device Identifier10610586021480
UDI-Public10610586021480
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K991599
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-7081-24
Device Catalogue Number21-7081-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer01/23/2020
01/23/2020
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date05/06/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1